|Kind of Embarrasing
Mar 14, 2008
Im a 22 year old man. Im currently on Reyataz, Ritonavir and Combvir. Had used this cocktail for almost 3 months and my eyes are looking yellowish (comes and goes), guessing because of the Reyataz. I love this cocktail, except for that side effect. The thing is that my mom has noticed, but she has no idea Im HIV+ and on meds(dont want to burden her). She insists that I visit her gastrointerelogist and have a bunch of labs done. My question is, is it possible that these labs, other than the hyperbillirubin, will show anything wrong with my liver? Ive read on the web, that this can mimic something called Gilberts Syndrome (which is not something to worry about). Do you think the doctor could just make this diagnosis based on these labs and a liver, pancreas and spleen ultrasound, and lay her off my back (if nothing comes out bad, of course).
| Response from Dr. Henry
Checking levels of direct and indirect bilirubin usually sorts out what is going on when taking atazanavir (indirect levels increased). Although often checked it is rare for the bilirubin elevations seen in setting of use of atazanavir to be linked to evidence of serious liver damage. I might check liver enzyme levels (usually not impacted) as status for hepatitis A/B/C but usually not much more than that. I have had < 5% of patients switch off atazanavir due to continued annoying increased bilirubin levels. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.